An efficient method for oxygen diffusion in a spherical cell with nonlinear oxygen uptake kinetics


Aydinlik S.

International Journal of Biomathematics, vol.15, no.5, 2022 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 5
  • Publication Date: 2022
  • Doi Number: 10.1142/s179352452250019x
  • Journal Name: International Journal of Biomathematics
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, BIOSIS, zbMATH
  • Keywords: Diffusion of oxygen in a spherical cell including nonlinear uptake kinetics, Lane-Emden-type equation, Smooth composite Chebyshev finite difference method
  • Istanbul Technical University Affiliated: No

Abstract

In this paper, a novel numerical technique, the first-order Smooth Composite Chebyshev Finite Difference method, is presented. Imposing a first-order smoothness of the approximation polynomial at the ends of each subinterval is originality of the method. Both round-off and truncation error analyses of the method are performed beside the convergence analysis. Diffusion of oxygen in a spherical cell including nonlinear uptake kinetics is solved by using the method. The obtained results are compared with the existing methods in the literature and it is observed that the proposed method gives more reliable results.